Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 11, NWS Shreveport, LA

March 30, 2007Red River County, Texas

NWS Shreveport, LA issued this flash flood warning at Mar 30, 2007, 2:26 AM CDT for Red River County, Texas. It took effect at Mar 30, 2007, 2:32 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2007, 2:26 AM CDT (07:26 UTC)
In effect from
Mar 30, 2007, 2:32 AM CDT
Expired
Mar 30, 2007, 6:30 AM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County Red River County, TX

The radar

The Shreveport radar (KSHV), 172 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.4 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 378 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
378 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
763 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 300732
FFWSHV
TXC387-301130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
226 AM CDT FRI MAR 30 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RED RIVER COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF CLARKSVILLE...

* UNTIL 630 AM CDT

* AT 226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
A LARGE AREA OF SHOWERS AND THUNDERSTORMS ACROSS RED RIVER COUNTY. 
EXCESSIVE HEAVY RAINFALL OF NEAR FOUR INCHES HAS FALLEN SINCE MIDNIGHT
ACROSS THE WESTERN PORTION OF THE COUNTY FROM NEAR BOGATA TO JUST 
WEST OF CLARKSVILLE ONTO NEAR DETROIT AND BAGWELL TEXAS. THUNDERSTORMS
CONTINUE TO TRAIN ACROSS THIS SAME AREA AND AN ADDITIONAL TWO TO 
FOUR INCHES OF RAIN WILL BE POSSIBLE ACROSS THIS REGION DURING THE 
PREDAWN HOURS THIS MORNING. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3341 9530 3341 9479 3367 9477 3390 9526

$$

13
1 follow-up statement
000 
WGUS74 KSHV 301007
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
504 AM CDT FRI MAR 30 2007

TXC387-301014-
RED RIVER TX-
504 AM CDT FRI MAR 30 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR RED RIVER COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY RAINFALL
THAT OCCURRED EARLIER ACROSS RED RIVER COUNTY TEXAS HAS DISSIPATED 
AND MOVED NORTHEAST OF THE COUNTY. WHILE THE HEAVY RAINFALL HAS 
ENDED...RUNOFF MAY NOT BE COMPLETE...ESPECIALLY IN LOW LYING AND 
POOR DRAINAGE AREAS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS 
HARDER TO RECOGNIZE THE DANGERS OF FLOODING.

LAT...LON 3341 9530 3341 9479 3367 9477 3390 9526

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 29, 9:43 PM CDT, 4 hours 43 minutes earlier.

Area forecast discussion, Mar 29, 9:43 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
943 PM CDT THU MAR 29 2007

.UPDATED DISCUSSION...
LEADING EDGE OF THUNDERSTORM COMPLEX OVER CENTRAL TX PUSHED
EASTWARD TO NEAR TYR AND QUITMAN. WITH APPARENT LIGHT RAIN
SPREADING TO THE NORTH AND EAST OF THESE STORMS...HAVE INCREASED
POPS NW HALF OF AREA...RAISING TO 80 PERCENT IN PROJECTED STG TSTM
PATH...INCLUDING BOTH MENTION OF SVR AND HEAVY RAIN...WITH POPS TAPERING
OFF TO THE SOUTH AND EAST. WATCH BOX MAY BE CONTEMPLATED LATER
THIS EVENING. /VII/

&&
.AVIATION...
MESO LOW IN NORTHCENTRAL TEXAS THIS EVENING PROGRESSING EASTWARD
WILL BRING TSTMS TO TYR BY 03Z AND AFTER 06Z TO TXK...GGG AND LFK.
EXPECT VSBYS TO BE REDUCED TO NEAR 1 MILE IN THE HEAVIEST STORMS
WITH CIGS TEMPO 1 TO 3 KFT. OUTSIDE TSTMS...DEEP BOUNDARY LAYER
MOISTURE WILL AGAIN BRING CIGS DOWN TO MVFR AFT 08Z MOST
LOCATIONS...WITH OCCASIONAL IFR FROM INTERSTATE 20 SOUTHWARD.
VSBYS ONLY 3-5 MI IN FOG. CONDITIONS IMPROVING BY 15Z TO VFR CIGS
AROUND 4KFT. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  63  83  64  76 /  40  20  30  70
MLU  60  83  62  79 /  10  10  10  60
DEQ  61  80  61  72 /  60  30  70  70
TXK  63  81  63  73 /  60  30  40  70
ELD  61  83  63  77 /  20  20  20  70
TYR  64  79  63  72 /  80  30  60  70
GGG  63  81  64  72 /  60  30  60  70
LFK  64  82  64  74 /  40  20  40  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Mar 29, 12:00 PM CDT, 14 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU MAR 29 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-301100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU MAR 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER
EAST TEXAS AND SOUTHEAST OKLAHOMA THIS AFTERNOON...AS AFTERNOON
INSTABILITY INTERACTS WITH THE SURFACE BASED INSTABILITY IN
PLACE. HOWEVER...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
BE POSSIBLE OVER EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND
ADJACENT SOUTHWEST ARKANSAS TONIGHT...MAINLY NORTH OF A MOUNT
PLEASANT TEXAS...TO ASHDOWN AND NASHVILLE ARKANSAS LINE...AS A
COMPLEX OF STORMS TRANSLATE NORTHEAST FROM NORTH TEXAS INTO SOUTHEAST
OKLAHOMA AND WESTERN ARKANSAS. SOME OF THESE STORMS MAY BECOME SEVERE
TONIGHT OVER THESE AREAS...WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREATS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE IN THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A STRONG UPPER LEVEL STORM SYSTEM OVER THE FOUR CORNERS REGION WILL
SLOWLY BEGIN TO LIFT NORTHEAST INTO THE PLAINS BY EARLY SATURDAY.
SHOWERS AND THUNDERSTORMS WILL BE IN PROGRESS ALONG AND AHEAD OF THE
DRYLINE FRIDAY AFTERNOON OVER CENTRAL OKLAHOMA AND CENTRAL TEXAS...
AND WILL LIFT NORTHEAST INTO EASTERN OKLAHOMA AND NORTHEAST TEXAS
FRIDAY NIGHT AND EARLY SATURDAY. WHILE THESE STORMS MAY GRADUALLY
WEAKEN SATURDAY MORNING ALONG THE INTERSTATE 30 CORRIDOR...ADDITIONAL
REDEVELOPMENT WILL LIKELY OCCUR THROUGH THE DAY SATURDAY AS
DAYTIME HEATING FURTHER DESTABILIZES THE ATMOSPHERE...AND LEFTOVER
OUTFLOW BOUNDARIES FROM THE EARLIER STORMS HELP TO FOCUS NEW
THUNDERSTORM DEVELOPMENT. THERE STILL REMAINS SOME UNCERTAINTY AS TO
THE EXTENT AND THE SEVERITY OF THE STORMS FRIDAY NIGHT THROUGH
SATURDAY...ALTHOUGH LARGE HAIL AND STRONG DAMAGING WINDS APPEAR TO BE
THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN THE
STRONGER STORMS...WHICH COULD PRODUCE FLOODING...MAINLY WHERE STORMS
MOVE REPEATEDLY OVER THE SAME AREAS. STAY TUNED TO THE LATEST
STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE IN SHREVEPORT
CONCERNING THIS WEATHER SYSTEM.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS EVENING AND TONIGHT OVER EXTREME
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND ADJACENT SOUTHWEST
ARKANSAS.

15

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.